Alert archive / North Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Aug 11, 2012, 5:01 AM EDT for Wilkes County, North Carolina. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2012, 5:01 AM EDT (09:01 UTC)
- Expired
- Aug 11, 2012, 6:00 AM EDT
- In force
- 59 min
- Issued by
- NWS Blacksburg, VA
County Wilkes County, NC
The radar
The Roanoke radar (KFCX), 148 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 5:30 AM EDT | TSTM WND DMG | 2 Nw Blowing Rock, NC | TREE DOWN ON SHULLS MILL ROAD OFF RT 221 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 9.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 781 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
626
WWUS81 KRNK 110901
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
501 AM EDT SAT AUG 11 2012
NCZ018-019-111000-
WATAUGA NC-WILKES NC-
501 AM EDT SAT AUG 11 2012
...A STRONG THUNDERSTORM WILL AFFECT WATAUGA AND WILKES COUNTIES...
AT 457 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
NEWLAND...MOVING EAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR GRANDFATHER MOUNTAIN...AND SEVEN DEVILS
AROUND 510 AM...MOSES CONE MEMORIAL PARK AROUND 520 AM...BLOWING ROCK
AROUND 525 AM...AHO AROUND 530 AM...DARBY AROUND 540 AM AND ELKVILLE
AROUND 550 AM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3607 8142 3609 8152 3611 8155 3612 8171
3611 8181 3613 8183 3615 8182 3628 8117
3603 8111 3602 8117 3603 8118 3602 8125
3600 8129 3600 8133
$$
JHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 11, 3:54 AM EDT, 1 hour 7 minutes earlier.
Area forecast discussion, Aug 11, 3:54 AM EDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 354 AM EDT SAT AUG 11 2012 .SYNOPSIS... A COLD FRONT WILL DRIFT SOUTHEAST INTO THE AREA TODAY BEFORE STALLING ALONG THE BLUE RIDGE THIS AFTERNOON. ANOTHER WEAK IMPULSE WILL TRACK UP THE FRONT RESULTING IN ADDITIONAL SCATTERED SHOWERS AND STORMS ESPECIALLY OVER EASTERN SECTIONS THROUGH EARLY THIS EVENING. THE FRONT SHOULD FINALLY EXIT THE AREA TONIGHT FOLLOWED BY HIGH PRESSURE WHICH WILL BRING COOLER AND DRIER WEATHER FOR THE REST OF THE WEEKEND INTO EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 330 AM EDT SATURDAY... SURFACE COLD FRONT ALONG THE FAR WESTERN BORDER OF THE CWA CONTINUES TO MAKE ONLY VERY SLOW EASTWARD PROGRESS EARLY THIS MORNING GIVEN WEAK IMPULSES RIDING UP THE BOUNDARY AND LACK OF ORGANIZED CONVECTION TO PUSH IT EAST. DO EXPECT THE FRONT TO DIP SE TO PERHAPS ALONG THE BLUE RIDGE LATER THIS MORNING BEFORE AGAIN STALLING AS YET ANOTHER MID LEVEL WAVE NOW OVER GA/AL SLIDES NE. THIS MAY AGAIN PUSH THE FRONT BACK INTO THE NW SECTIONS THIS AFTERNOON AS FCST SOUNDINGS AGAIN SHOW MORE LOW LEVEL BACKING IN AN ALREADY DEEP SW PARALLEL FLOW ALOFT. THIS WILL AGAIN LIKELY SPARK ANOTHER ROUND OF SHRA/TSRA ESPCLY SOUTHERN AND SE SECTIONS BY AFTERNOON WITH STILL SOME BANDS OF SHRA/TSRA LIKELY LINGERING AS FAR WEST AS THE BLUE RIDGE THIS MORNING. MODELS AGAIN DISAGREE ON JUST HOW FAR NORTH AND WEST TO PULL SHRA THIS AFTERNOON BUT DO HAVE A CORRIDOR OF LIFT ACROSS THE SE ON THE EDGE OF THE DEEPER MOISTURE AXIS OFF TO THE SE. IN ADDITION...LATEST SREF SLOWER TO ADVECT IN DRY AIR IN FROM THE NW WITH SHRA ALL THE WAY BACK INTO SE WVA THIS AFTERNOON UNDER THE EDGE OF THE 5H UPPER LOW SPINNING BY TO THE NW. SINCE THIS MUCH WETTER THAN MOST OTHER GUIDANCE WONT PUSH POPS BACK THAT FAR TO THE NW AFTER THIS MORNING...BUT WILL BRING CHANCE COVERAGE NORTH INTO PARTS OF THE NEW/ROA VALLEYS...WITH HIGHER POPS SOUTH/EAST AND LOW LIKELYS FOR A PERIOD FAR SE THIS AFTERNOON. INSTABILITY/LAPSES RATHER LACKING GIVEN CLOUDS BUT COMBO OF COOLER AIR ALOFT AND SPEED MAX ENOUGH FOR EMBEDDED STORMS. KEPT TEMPS CLOSER TO THE COOLER MET MOS SE WVA BEHIND THE FRONT...AS WELL AS SOUTHSIDE VA/NW NC PER CLOUDS/SHRA...WHILE TRENDING CLOSER TO THE MAV ELSW. EXODUS OF SHORTWAVE SHOULD FINALLY HELP DRIVE THE FRONT AND DRIER AIR SE THRU THE WEST BY THIS EVENING AND THE EAST LATE TONIGHT. WILL AGAIN HAVE TO WATCH FOR PERHAPS ANOTHER IMPULSE TO HELP SLOW THE BOUNDARY UP ACROSS THE SE BUT FOR NOW WILL END ANY POPS PIEDMONT AFTER MIDNIGHT FOLLOWED BY CLEARING LATE. THIS SHOULD ALLOW FOR ADVECTION OF SOME REFRESHING DEWPOINTS FROM NW TO SE WITH LOWS FALLING WELL INTO THE 50S FAR WEST...WITH NEAR 60 BLUE RIDGE AND LOW/MID 60S PIEDMONT. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AS OF 320 AM EDT SATURDAY... THE WAVE ALONG THE FRONTAL BOUNDARY WILL PUSH THE FRONT AND ASSOCIATED PRECIPITATION EAST OF OUR AREA BEFORE SUNDAY MORNING. IN ITS WAKE...HIGH PRESSURE WILL BUILD ACROSS OUR REGION SUNDAY INTO MONDAY. A WEAK SHORTWAVE ROTATING ACROSS THE REGION MAY KICK OFF A FEW SHOWERS ACROSS THE MOUNTAINS ON SUNDAY. BUT MODELS LOOK OVERDONE AND WILL KEEP THE FORECAST DRY AT THIS TIME. PLAYED HIGH TEMPERATURES CLOSE TO THE ADJMETBC WITH READINGS FROM THE MID 70S IN THE MOUNTAINS TO THE UPPER 80S IN THE PIEDMONT. UNDER HIGH PRESSURE...LOW TEMPERATURES SUNDAY NIGHT WILL DROP INTO THE MID 50S IN THE MOUNTAINS TO THE LOWER 60S IN THE PIEDMONT. THE HIGH CENTER WILL SLIDE EAST ON MONDAY INTO MONDAY NIGHT. MOISTURE SLOWLY RETURNS AS ANOTHER COLD FRONT ENTERS THE OHIO RIVER VALLEY. ELECTED TO POST ONLY ISOLATED POPS OF THUNDERSTORMS ON MONDAY MAINLY IN THE WEST. RAISED HIGH TEMPERATURES ON MONDAY WITH READINGS FROM THE UPPER 70S IN THE MOUNTAINS TO AROUND 90 DEGREES IN THE SOUTHEAST. WITH INCREASED CLOUD COVER...MONDAY NIGHT LOWS WILL RANGE FROM THE UPPER 50S IN THE WEST TO THE MID 60S IN THE EAST. && .LONG TERM /TUESDAY THROUGH FRIDAY/... AS OF 125 PM EDT FRIDAY... A PERSISTENT UPPER RIDGE IS EXPECTED TO BE PARKED OVER THE WESTERN U.S. DURING THIS PORTION OF THE FORECAST. THIS WILL HELP MAINTAIN A PATTERN OF TROUGHINESS ACROSS THE EASTERN U.S. ALONG WITH DISTINCT STRONGER LOWS/TROUGHS MOVING THROUGH AN OVERALL NORTHWEST FLOW ACROSS THE REGION. THE FIRST OF THESE FEATURES IS EXPECTED TO BRING A COLD FRONT THROUGH THE AREA TUESDAY INTO TUESDAY NIGHT. ANTICIPATE INCREASED CHANCES OF SHOWERS AND STORMS IN ADVANCE...AND COINCIDENT TO THE FRONTAL PASSAGE. BY LATE TUESDAY NIGHT...RESIDUAL MOISTURE AND A NORTHWEST FLOW BEHIND THE FRONT WITH HELP MAINTAIN CLOUDS AND ISOLATED UPSLOPE RAIN SHOWERS ACROSS PORTIONS OF SOUTHWEST VIRGINIA. WEDNESDAY INTO THURSDAY...THERE ARE NOTABLE DIFFERENCES BETWEEN THE GFS AND THE ECMWF. THE GFS SUGGESTS THE AREA WILL TREND DRIER AND SLIGHTLY COOLER AS HIGH PRESSURE BUILDS OVER THE REGION IN THE WAKE OF THE FRONT. THE ECMWF SOLUTION ALLOWS THE FRONT TO REMAIN CLOSER TO THE AREA...AND A OH/TN TROUGH RIDES ALONG THE FRONT AND BRINGS SOMEWHAT ORGANIZED PRECIPITATION ACROSS THE AREA...AND TEMPERATURES DO NOT DECREASE AS COMPARED TO TUESDAY. OUR GRIDS WILL REFLECT THE GUIDANCE OFFERED BY HPC WHICH ALLOWS FOR THE POTENTIAL FOR LIGHT PRECIPITATION DURING THIS PERIOD...BUT NOES NOT GO AS SIGNIFICANT AS THE ECMWF. THIS SOLUTIONS ALSO DOES MAINTAINS MILDER TEMPERATURES COMPARED TO THE GFS MEX NUMBERS. REGARDLESS OF WHICH SOLUTIONS IS CORRECT FOR WEDNESDAY AND THURSDAY...BOTH THE GFS AND ECMWF CONVERGE AGAIN ON A SIMILAR SOLUTION FOR FRIDAY INTO FRIDAY NIGHT. OUR NEXT SIGNIFICANT UPPER LOW/TROUGH IS EXPECTED TO BE MOVING EASTWARD THROUGH CANADA...WITH ITS ASSOCIATED COLD FRONT APPROACHING THE REGION ON FRIDAY. WHILE THE ECMWF IS ABOUT SIX HOURS FASTER WITH THE SOLUTION...BOTH STRONGLY HAVE THE FEATURE. ANTICIPATE AS WE GET CLOSE TO NEXT FRIDAY...REALITY WILL BE A FRONT SLOWER THAN THAN EITHER OF THESE SOLUTIONS CURRENTLY OFFER. HAVE FOLLOWED CLOSELY WITH OUTPUT OFFERED BY HPC FOR THIS PERIOD. && .AVIATION /08Z SATURDAY THROUGH WEDNESDAY/... AS OF 110 AM EDT SATURDAY... SCATTERED TO NUMEROUS SHRA/TSRA WILL CONTINUE ACROSS MUCH OF THE REGION ESPCLY ALONG/EAST OF THE BLUE RIDGE OVERNIGHT ASSOCIATED WITH A COLD FRONT CROSSING THE MTNS. SOME MVFR/IFR VSBYS/CIGS POSSIBLE VCNTY OF THE STORMS...PRIMARILY FROM KDAN TO KLYH THRU DAYBREAK WITH VERY HEAVY DOWNPOURS LIKELY. THE FRONT IS EXPECTED TO MOVE EAST OF THE AREA BY NOON SATURDAY...WITH A DRIER AIR MASS BEHIND THE FRONT MOVING INTO THE AREA...AND PROMPT A RETURN TO VFR CONDITIONS FOR THE MOST PART. HOWEVER LOWER CIGS AND PERHAPS A FEW BANDS OF SHRA MAY LINGER ACROSS THE EAST INTO THE MORNING BEFORE CIGS BREAK DURING THE AFTERNOON. THUS SLOWED DOWN THE PROGRESSION OF SEEING CLEARING AS WELL AS VFR IN THE EAST UNTIL DURING SAT AFTERNOON. HIGH PRESSURE WILL PROVIDE GOOD FLYING WEATHER THROUGH THE REMAINDER OF THIS WEEKEND INTO EARLY NEXT WEEK. ANOTHER DISTURBANCE WILL PROVIDE THE NEXT CHANCE OF ISOLATED SHOWERS AND THUNDERSTORMS BY TUESDAY AND WEDNESDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/PW NEAR TERM...JH SHORT TERM...KK LONG TERM...DS AVIATION...JH/PM
Hazardous weather outlook, Aug 11, 4:37 AM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 437 AM EDT SAT AUG 11 2012 NCZ001>006-018>020-VAZ015>017-032-033-043>047-058-059-120845- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-GRAYSON-CARROLL-FLOYD-PATRICK-FRANKLIN-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 437 AM EDT SAT AUG 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. CLUSTERS OF THUNDERSTORMS COULD PRODUCE STRONG WINDS ALONG WITH HAIL AND VERY HEAVY RAINFALL THROUGH LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-009>014-018>020-022>024-034-035-WVZ042>045-120845- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST- MERCER-SUMMERS-MONROE-GREENBRIER- 437 AM EDT SAT AUG 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 10, 11:26 PM EDT, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1126 PM EDT FRI AUG 10 2012
VAZ046-110400-
APPOMATTOX VA-
1126 PM EDT FRI AUG 10 2012
...A STRONG THUNDERSTORM WILL AFFECT APPOMATTOX COUNTY...
AT 1120 PM EDT...A STRONG THUNDERSTORM WAS LOCATED EAST OF
LYNCHBURG...OVER CONCORD...MOVING EAST AT 25 MPH.
WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. FOR YOUR
SAFETY...REMAIN INDOORS AND AWAY FROM WINDOWS UNTIL THIS STORM HAS
PASSED.
THIS STORM WILL BE NEAR SPOUT SPRING AROUND 1130 PM...APPOMATTOX
AROUND 1145 PM...APPOMATTOX NATIONAL HISTORIC PARK AROUND 1155 PM AND
HIXBURG AROUND MIDNIGHT.
LAT...LON 3729 7894 3730 7895 3739 7900 3751 7876
3745 7870 3743 7868 3742 7864 3739 7863
3740 7859 3734 7859Special weather statement, Aug 10, 11:59 PM EDT, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1159 PM EDT FRI AUG 10 2012
VAZ033-034-044-110500-
BEDFORD VA-FRANKLIN VA-PITTSYLVANIA VA-
1159 PM EDT FRI AUG 10 2012
...A STRONG THUNDERSTORM WILL AFFECT BEDFORD...FRANKLIN AND
PITTSYLVANIA COUNTIES...INCLUDING SMITH MOUNTAIN LAKE...
AT 1155 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF SYDNORSVILLE...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM...IN ADDITION TO
VERY HEAVY RAIN. WATER WILL POND ON ROADS AND QUICKLY FILL ROADSIDE
DITCHES. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM.
DO NOT STAY IN THE OPEN. THIS STORM IS HEADED FOR SMITH MOUNTAIN
LAKE. BOATERS SHOULD SEEK SHELTER UNTIL THIS STORM HAS PASSED.
THIS STORM WILL BE NEAR SONTAG AROUND 1205 AM...SMITH MOUNTAIN LAKE
AND PENHOOK AROUND 1230 AM...AJAX AROUND 1240 AM...SMITH MOUNTAIN
LAKE STATE PARK AROUND 1245 AM AND MONETA AROUND 1255 AM.
LAT...LON 3682 7993 3694 8005 3730 7953 3714 7939
3706 7944 3706 7941 3709 7941 3710 7937
3712 7938 3712 7936 3708 7933 3681 7990Special weather statement, Aug 11, 12:30 AM EDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1230 AM EDT SAT AUG 11 2012
NCZ003>005-020-110530-
ROCKINGHAM NC-STOKES NC-SURRY NC-YADKIN NC-
1230 AM EDT SAT AUG 11 2012
...A STRONG THUNDERSTORM WILL AFFECT ROCKINGHAM...STOKES...SURRY AND
YADKIN COUNTIES...
AT 1227 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER BOONVILLE...
MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR NEBO...ROCKFORD...AND SHACKTOWN AROUND 1235
AM...LEVEL CROSS...AND HUNTSVILLE AROUND 1245 AM...SILOAM...AND EAST
BEND AROUND 1250 AM...ENON AROUND 1255 AM AND PILOT MOUNTAIN STATE
PARK AROUND 105 AM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3606 8087 3629 8086 3655 7998 3654 7994
3625 7987 3626 8044 3614 8044 3611 8046
3610 8050 3604 8050
KKSpecial weather statement, Aug 11, 1:17 AM EDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
117 AM EDT SAT AUG 11 2012
VAZ033-034-044-045-110615-
BEDFORD VA-CAMPBELL VA-FRANKLIN VA-PITTSYLVANIA VA-
117 AM EDT SAT AUG 11 2012
...A STRONG THUNDERSTORM WILL AFFECT BEDFORD...CAMPBELL...FRANKLIN
AND PITTSYLVANIA COUNTIES...
AT 114 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
PENHOOK...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR CLIMAX...AND SMITH MOUNTAIN LAKE STATE PARK
AROUND 125 AM...PITTSVILLE AROUND 130 AM...GRETNA...AND HUDDLESTON
AROUND 140 AM...CHALK LEVEL AROUND 145 AM...LEESVILLE AROUND 150
AM...HURT AND AND ALTAVISTA AROUND 155 AM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3703 7901 3706 7909 3698 7912 3676 7964
3679 7966 3685 7964 3683 7967 3699 7975
3739 7919 3708 7888
KKSpecial weather statement, Aug 11, 2:30 AM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
230 AM EDT SAT AUG 11 2012
VAZ045>047-110730-
APPOMATTOX VA-BUCKINGHAM VA-CAMPBELL VA-
230 AM EDT SAT AUG 11 2012
...A STRONG THUNDERSTORM WILL AFFECT APPOMATTOX...BUCKINGHAM AND
CAMPBELL COUNTIES...
AT 227 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF BROOKNEAL...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR HAT CREEK...AND RUSTBURG AROUND 235 AM...
SPRING MILLS...AND MIKE AROUND 240 AM...CONCORD AROUND 250 AM...SPOUT
SPRING...AND STONEWALL AROUND 255 AM...EVERGREEN...AND APPOMATTOX
AROUND 300 AM AND APPOMATTOX NATIONAL HISTORIC PARK AROUND 305 AM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3735 7855 3737 7859 3734 7859 3728 7865
3722 7875 3723 7878 3717 7884 3705 7903
3720 7921 3750 7894 3755 7887 3754 7883
3764 7882 3764 7872 3770 7869 3769 7865
3771 7866 3773 7864 3748 7835
KKSpecial weather statement, Aug 11, 5:01 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
501 AM EDT SAT AUG 11 2012
NCZ018-019-111000-
WATAUGA NC-WILKES NC-
501 AM EDT SAT AUG 11 2012
...A STRONG THUNDERSTORM WILL AFFECT WATAUGA AND WILKES COUNTIES...
AT 457 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
NEWLAND...MOVING EAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR GRANDFATHER MOUNTAIN...AND SEVEN DEVILS
AROUND 510 AM...MOSES CONE MEMORIAL PARK AROUND 520 AM...BLOWING ROCK
AROUND 525 AM...AHO AROUND 530 AM...DARBY AROUND 540 AM AND ELKVILLE
AROUND 550 AM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3607 8142 3609 8152 3611 8155 3612 8171
3611 8181 3613 8183 3615 8182 3628 8117
3603 8111 3602 8117 3603 8118 3602 8125
3600 8129 3600 8133
JHThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 9:40 PM EDT | Special Weather Statement | RNK | City of Martinsville | 35 min |
| Aug 10, 9:54 PM EDT | Special Weather Statement | RNK | Franklin | 36 min |
| Aug 10, 10:38 PM EDT | Special Weather Statement | RNK | Campbell, City of Lynchburg | 52 min |
| Aug 10, 11:26 PM EDT | Special Weather Statement | RNK | Appomattox | 34 min |
| Aug 10, 11:59 PM EDT | Special Weather Statement | RNK | Franklin | 61 min |
| Aug 11, 1:17 AM EDT | Special Weather Statement | RNK | Campbell | 58 min |
| Aug 11, 2:30 AM EDT | Special Weather Statement | RNK | Appomattox, Buckingham, Campbell | 60 min |
| Aug 11, 5:14 AM EDT | Special Weather Statement | RNK | Halifax | 61 min |
| Aug 11, 7:21 PM EDT | Special Weather Statement | RNK | City of Martinsville | 39 min |
| Aug 11, 7:24 PM EDT | Severe Thunderstorm Warning | RNK | Henry, City of Martinsville | 37 min |
| Aug 10, 9:17 PM EDT | Special Weather Statement | RNK | Wilkes | 43 min |
| Aug 10, 9:48 PM EDT | Areal Flood Advisory | RNK | Wilkes | 3 hr |
| Aug 10, 10:23 PM EDT | Special Weather Statement | RNK | Surry, Wilkes | 37 min |
| Aug 10, 10:48 PM EDT | Special Weather Statement | RNK | Yadkin | 27 min |
| Aug 11, 12:30 AM EDT | Special Weather Statement | RNK | Stokes, Yadkin | 60 min |
| Aug 11, 1:14 AM EDT | Areal Flood Advisory | RNK | Stokes, Surry, Yadkin | 4 hr |
| Aug 11, 5:17 AM EDT | Severe Thunderstorm Warning | RNK | Watauga, Wilkes | 36 min |
| Aug 11, 1:30 PM EDT | Special Weather Statement | RNK | Caswell | 30 min |
| Aug 11, 2:08 PM EDT | Special Weather Statement | RNK | Caswell | 52 min |
| Aug 11, 6:05 PM EDT | Special Weather Statement | RNK | Rockingham | 25 min |
| Aug 11, 6:34 PM EDT | Severe Thunderstorm Warning | RNK | Rockingham, Stokes | 41 min |
Nearby
Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.